MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-50-080-120-P6
Medical Device Problem Codes Stretched (1601); Difficult or Delayed Activation (2577); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified and tortuous lesion in the superficial femoral artery (sfa), with a vessel diameter of 5mm.After pre-dilatation to 8atm, with a 5mm unknown balloon catheter, a 5x80mm supera peripheral self expanding stent (ses) was advanced through a 6f sheath and was attempted to be deployed at the lesion; however, the stent could only be four-fifths of the way deployed after several attempts to push the thumb slider.The physician decided to open the handle in order to release the latch but was still unable to deploy the stent.The ses was forcibly pulled out, causing the stent to stretch and deform inside the anatomy, with part of the stent at the target lesion and part remaining in healthy tissue.A non-abbott dilatation balloon was used to treat the stretched and deformed stent, and the procedure was completed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult or delayed activation and the reported mechanical jam were unable to be replicated in a testing environment due to the condition of the returned device.The reported stretched stent was unable to be confirmed as the stent was not returned.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the distal sheath of the delivery system was entrapped or bent in the moderately calcified and torturous anatomy such that the ratchet was unable to properly/fully engage the stent resulting in the reported mechanical jam and the reported difficult or delayed activation.Manipulation of the compromised device resulted in the reported stretched stent.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified and tortuous lesion in the superficial femoral artery (sfa), with a vessel diameter of 5mm.After pre-dilatation to 8atm, with a 5mm unknown balloon catheter, a 5x80mm supera peripheral self expanding stent (ses) was advanced through a 6f sheath and was attempted to be deployed at the lesion; however, the stent could only be four-fifths of the way deployed after several attempts to push the thumb slider.The physician decided to open the handle in order to release the latch, but was still unable to deploy the stent.The ses was forcibly pulled out, causing the stent to stretch and deform inside the anatomy, with part of the stent at the target lesion and part remaining in healthy tissue.A non-abbott dilatation balloon was used to treat the stretched and deformed stent, and the procedure was completed.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed report, additional information was received.The handle was not opened in order to deploy the stent.No additional information was provided.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20619749
Report Number2024168-2024-12974
Device Sequence Number8898373
Product Code NIP
UDI-Device Identifier08717648211751
UDI-Public(01)08717648211751(17)250930(10)3102761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberS-50-080-120-P6
Device Catalogue NumberS-50-080-120-P6
Device Lot Number3102761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6F,40CM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown